MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE-PRO NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE-PRO NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 4288
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "sprays meds out of needle".There was unknown patient involvement and unknown patient harm/adverse event reported.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).B3: date of event is unknown; no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H3 and h6.Evaluation codes: updated.Received for investigation a non-icu medical carboard box containing several bags of the device product with the reported lot number.The total amount of samples was 304, and all were returned, sealed in the original packaging.The actual product used at the time of complaint was not returned.To determine if the complaint could be replicated/duplicated, the samples were tested to simulate actual use.The needle cannula was inserted within the septum site of vial containing 0.9% sodium chloride.The needle was extracted from the vial while observing for signs of detachment of the needle from the needle-pro device and/or test syringe.This was repeated 5 times for each sample.All samples functioned as intended and remained assembled.A leak test was also performed, and the returned samples functioned as intended.All samples met the requirements for the tests conducted during this investigation.Based on the results of this evaluation, this complaint could not be confirmed with the samples provided.Therefore, no further action will be taken at this time.It is possible that the issues observed by the customer may have occurred if the mating luers of the components were not seated as described within the ifu.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
JELCO HYPODERMIC NEEDLE-PRO NEEDLES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19299249
Report Number1217052-2024-00016
Device Sequence Number14869266
Product Code FMI
UDI-Device Identifier20351688046809
UDI-Public(01)20351688046809(17)280307(10)4384481
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4288
Device Lot Number4384481
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown